Alert archive / Massachusetts / Gale Warnings in 2009
Gale Warning 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Jan 3, 2009, 5:00 AM EST. It took effect at Jan 3, 2009, 12:00 PM EST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2009, 5:00 AM EST (10:00 UTC)
- In effect from
- Jan 3, 2009, 12:00 PM EST
- Expired
- Jan 4, 2009, 7:00 AM EST
- In force
- 19 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
197 WHUS71 KBOX 031000 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 500 AM EST SAT JAN 3 2009 ANZ231>235-237-250-254-255-031800- /O.CAN.KBOX.SC.Y.0001.000000T0000Z-090103T1100Z/ /O.UPG.KBOX.GL.A.0001.090103T1100Z-090104T1000Z/ /O.NEW.KBOX.GL.W.0002.090103T1700Z-090104T1200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 500 AM EST SAT JAN 3 2009 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 7 AM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 AM EST SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. THIS GALE WARNING COVERS ALL OF THE MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS EXCEPT BOSTON HARBOR AND NARRAGANSETT BAY. WINDS WILL BECOME NORTHWEST WINDS THIS MORNING...INCREASING TO 20 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED OVER THE OUTER COASTAL WATERS...BUT GUSTS COULD APPROACH 40 KNOTS EVEN ON THE NEAR SHORE WATERS. THE GALE FORCE WINDS WILL CONTINUE TONIGHT...DIMINISHING SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-236-031800- /O.EXT.KBOX.SC.Y.0001.000000T0000Z-090104T1200Z/ BOSTON HARBOR-NARRAGANSETT BAY- 500 AM EST SAT JAN 3 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST SUNDAY. THIS SMALL CRAFT ADVISORY COVERS BOSTON HARBOR AND NARRAGANSETT BAY. NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TODAY...AND WILL CONTINUE TONIGHT. THE WINDS WILL DIMINISH DURING SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ EVT
4 follow-up statements
794 WHUS71 KBOX 031744 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1244 PM EST SAT JAN 3 2009 ANZ231>235-237-250-254-255-040145- /O.CON.KBOX.GL.W.0002.000000T0000Z-090104T1200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1244 PM EST SAT JAN 3 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. THIS GALE WARNING COVERS ALL OF THE MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS EXCEPT BOSTON HARBOR AND NARRAGANSETT BAY. GALE FORCE WEST TO NORTHWEST GUSTS OF 35 TO 45 KNOTS WILL CONTINUE THROUGH TONIGHT. LIGHT FREEZING SPRAY IS EXPECTED FROM 10 PM TONIGHT TO 10 AM SUNDAY...ESPECIALLY THE EASTERN MASSACHUSETTS WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-236-040145- /O.CON.KBOX.SC.Y.0001.000000T0000Z-090104T1200Z/ BOSTON HARBOR-NARRAGANSETT BAY- 1244 PM EST SAT JAN 3 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. THIS SMALL CRAFT ADVISORY COVERS BOSTON HARBOR AND NARRAGANSETT BAY. NORTHWEST WIND GUSTS OF 25 TO 30 KNOTS WILL CONTINUE INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DRAG
173 WHUS71 KBOX 032049 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 349 PM EST SAT JAN 3 2009 ANZ231>235-237-250-254-255-040500- /O.CON.KBOX.GL.W.0002.000000T0000Z-090104T1200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 349 PM EST SAT JAN 3 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. THIS GALE WARNING COVERS ALL OF THE MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS EXCEPT BOSTON HARBOR AND NARRAGANSETT OCCASIONAL BAY. GALE FORCE WEST TO NORTHWEST GUSTS OF 35 TO 45 KNOTS WILL CONTINUE THROUGH TONIGHT. THIS GALE WARNING WILL PROBABLY DOWNGRADED TO A SMALL CRAFT ADVISORY SOMETIME AROUND SUNRISE SUNDAY. AREAS OF LIGHT FREEZING SPRAY ARE EXPECTED FROM 10 PM TONIGHT TO 10 AM SUNDAY...ESPECIALLY THE EASTERN MASSACHUSETTS COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-236-040500- /O.EXT.KBOX.SC.Y.0001.000000T0000Z-090104T1500Z/ BOSTON HARBOR-NARRAGANSETT BAY- 349 PM EST SAT JAN 3 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST SUNDAY. THIS SMALL CRAFT ADVISORY COVERS BOSTON HARBOR AND NARRAGANSETT BAY. NORTHWEST WIND GUSTS OF 25 TO 30 KNOTS WILL CONTINUE INTO THE EARLY DAYLIGHT HOURS SUNDAY. THERE IS A LOW PROBABILITY THAT THIS SMALL CRAFT ADVISORY MAY NEED TO BE UPGRADED TO A GALE WARNING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DRAG
291 WHUS71 KBOX 040421 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1121 PM EST SAT JAN 3 2009 ANZ231>235-237-250-254-255-041200- /O.CON.KBOX.GL.W.0002.000000T0000Z-090104T1200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1121 PM EST SAT JAN 3 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. THIS GALE WARNING COVERS ALL OF THE MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS EXCEPT BOSTON HARBOR AND NARRAGANSETT OCCASIONAL BAY. GALE FORCE WEST TO NORTHWEST GUSTS OF 35 TO 45 KNOTS WILL CONTINUE OVERNIGHT. THIS GALE WARNING WILL LIKELY BE DOWNGRADED TO A SMALL CRAFT ADVISORY SOMETIME AROUND SUNRISE SUNDAY. AREAS OF LIGHT FREEZING SPRAY ARE EXPECTED THROUGH 10 AM SUNDAY...ESPECIALLY THE EASTERN MASSACHUSETTS COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-236-041230- /O.CON.KBOX.SC.Y.0001.000000T0000Z-090104T1500Z/ BOSTON HARBOR-NARRAGANSETT BAY- 1121 PM EST SAT JAN 3 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. THIS SMALL CRAFT ADVISORY COVERS BOSTON HARBOR AND NARRAGANSETT BAY. NORTHWEST WIND GUSTS OF 25 TO 30 KNOTS WILL CONTINUE THROUGH MID MORNING SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ EVT
472 WHUS71 KBOX 041213 AAA MWWBOX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 713 AM EST SUN JAN 4 2009 ANZ231>235-237-250-254-255-042015- /O.EXP.KBOX.GL.W.0002.000000T0000Z-090104T1200Z/ /O.NEW.KBOX.SC.Y.0002.090104T1213Z-090105T0000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 713 AM EST SUN JAN 4 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE GALE WARNING IS NO LONGER IN EFFECT. THE SMALL CRAFT ADVISORY COVERS ALL OF THE MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS...EXCEPT BOSTON HARBOR AND NARRAGANSETT BAY WHERE WINDS WILL BE LESS THAN 25 KNOTS. WEST TO NORTHWEST OF 20 TO 30 KT WILL CONTINUE TODAY BEFORE DIMINISHING AROUND 7 PM. THE STRONGEST WINDS WILL BE OFFSHORE WITH LIGHTER SPEEDS NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-041315- /O.CAN.KBOX.SC.Y.0001.000000T0000Z-090104T1500Z/ BOSTON HARBOR-NARRAGANSETT BAY- 713 AM EST SUN JAN 4 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY FOR BOSTON HARBOR AND NARRAGANSETT BAY. WINDS HAVE DIMINISHED TO 10 TO 15 KT...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELED. AFTER SUNRISE AND ESPECIALLY LATER THIS MORNING AND EARLY AFTERNOON...WINDS MAY OCCASIONALLY GUSTS TO 20 KNOTS. $$ NOCERA
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Jan 3, 4:31 AM EST, 29 minutes earlier.
Area forecast discussion, Jan 3, 4:31 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
431 AM EST SAT JAN 3 2009
.SYNOPSIS...
A COLD FRONT CROSSING THE REGION THIS MORNING WILL USHER IN DRY BUT
BLUSTERY AND COLDER WEATHER THROUGH MUCH OF THE WEEKEND. A WEAK LOW
AND ITS ATTENDING COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY NIGHT
AND EARLY MONDAY...ACCOMPANIED BY SPOTTY LIGHT WINTRY PRECIPITATION.
BLUSTERY AND DRY WEATHER RETURNS BEHIND THE FRONT LATER MONDAY INTO
TUESDAY. THE POTENTIAL FOR A SUBSTANTIAL WINTER STORM EXIST ACROSS
INTERIOR SOUTHERN NEW ENGLAND TUESDAY NIGHT INTO WEDNESDAY...AS LOW
PRESSURE TRACKS NEAR THE SOUTHERN NEW ENGLAND COAST.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE UPPER LEVEL TROUGH MOVES OFFSHORE AND COLD ADVECTION
WILL PROVIDE FOR A BREEZY...CHILLY DAY. BECAUSE THE HIGH PRESSURE
WILL REMAIN TO THE WEST...BETWEEN THE COLD ADVECTION AND THE
PRESSURE GRADIENT...WINDS WILL BE QUITE STRONG. AT THIS POINT...
WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS FOR ALL AREAS.
HOWEVER...WINDS GUSTING TO 30-35 MPH ARE EXPECTED. DESPITE
TEMPERATURES HOVERING RIGHT AROUND FREEZING FOR HIGHS...THESE WINDS
WILL MAKE IT FEEL LIKE ITS ONLY IN THE TEENS TO MID 20S.
HAVE NOTED PROBLEMS WITH THE TEMP AND DEWPOINT AT KEENE OVER THE
LAST SEVERAL DAY. BOTH APPEAR UNREPRESENTATIVE TO SURROUNDING
CONDITIONS. WILL CONTINUE TO MONITOR AND REPORT TO APPROPRIATE
AUTHORITIES FOR REPAIR IF NECESSARY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
ANOTHER CHILLY NIGHT. CLEARING SKIES COMBINED WITH THE COLD AIR THAT
FILTERED DOWN EARLIER IN THE DAY WILL RESULT IN LOWS IN THE 10S TO
NEAR 20. EARLY IN THE EVENING... THE WINDS WILL DROP THE FEELS LIKE
TEMPERATURE DOWN INTO THE SINGLE DIGITS BEFORE THEY DIMINISH.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
STRONG PACIFIC JET WILL PROVIDE SOUTHERN NEW ENGLAND WITH AN ACTIVE
WEATHER PATTERN THIS PERIOD AND THE LIKELIHOOD OF WINTRY WEATHER TUE
NIGHT INTO WED.
SUN NIGHT AND MONDAY...
A LOW AMPLITUDE SHORT WAVE TROF AND ITS ATTENDING COLD FRONT WILL
MOVE ACROSS THE REGION DURING THIS TIME PERIOD. NOT EXPECTING MUCH
PRECIP WITH THIS FEATURE...WHICH IS REFLECTED BY LOW POPS FROM GFS
MOS AND THE SREF POPS. THE PROBLEM WILL BE THAT ANY PRECIP WILL
LIKELY FALL IN THE FORM OF A WINTRY MIX WITH STUBBORN LOW LEVEL COLD
AIR AND WARMING MID LEVEL TEMPS. THE EXCEPTION WILL BE ALONG THE
SOUTH COAST WHERE LIGHT ONSHORE FLOW WILL LIKELY ERODE LOW LEVEL
COLD AIR WITH TEMPS CLIMBING ABOVE FREEZING TO YIELD PLAIN RAIN.
AGAIN...NOT EXPECTING MUCH QPF BUT THE TIMING OF THE LIGHT WINTRY
PRECIP APPEARS TO COINCIDE WITH THE EARLY MON COMMUTE.
DRY WEATHER WITH PARTIAL CLEARING EXPECTED BEHIND THE DEPARTING
FRONT MON AFTN. THIS COMBINED WITH POST FRONTAL NORTHWEST FLOW MAY
ALLOW WARMER TEMPS ALOFT TO MIX DOWN TO THE SURFACE. THIS IS
REFLECTED WELL BY 00Z GFS MOS AND MODEL 2 METER TEMPS WITH HIGHS
FROM THE U30S TO M40S. SO TEMPS MAY ACTUALLY CLIMB TO ABOVE NORMAL
VALUES MONDAY AFTERNOON...AS COLD AIR LAGS WAY BEHIND THE FRONT. OF
COURSE THIS IS ALL CONTINGENT ON THE TIMING OF THE FRONT.
TUESDAY...
DRY BUT BLUSTERY AND COLDER MON NIGHT AND TUE BEHIND MON/S DEPARTING
COLD FRONT. UNDERCUT GFS MOS GIVEN STRONG COLD AIR ADVECTION. 2
METER TEMPS FROM NAM AND GFS REFLECT THIS WELL.
TUESDAY NIGHT AND WEDNESDAY...
TUE/S COLD AIRMASS WILL SET THE STAGE FOR A WINTRY MIX OF
PRECIPITATION TUE NIGHT INTO WED. 00Z MODELS OFFER VERY GOOD
AGREEMENT /ESPECIALLY GIVEN THIS TIME RANGE/ ON MID LEVEL LOW
TRACKING ACROSS SOUTHEAST CANADA WITH SECONDARY SURFACE LOW
DEVELOPING ALONG SHARP COASTAL FRONT...TRACKING ALONG OR NEAR THE
SOUTH COAST WED.
00Z GFS TRACKS SECONDARY LOW INLAND ACROSS INTERIOR SOUTHERN NEW
ENGLAND...WHILE ITS ENSEMBLE MEMBERS ARE OFFSHORE BETWEEN NANTUCKET
AND THE 40N/70W BENCHMARK. GIVEN A SHARP COASTAL FRONT IS EXPECTED
TO SETUP HERE TUE NIGHT AND WED ALONG WITH COLD AIRMASS OVER THE
REGION AND EXISTING SNOW COVER...SECONDARY LOW PRES WILL LIKELY TRACK
CLOSE TO THE COASTLINE. THIS IS SUPPORTED BY THE 00Z ECMWF/GGEM AND
UKMET.
WE WILL HAVE TO WATCH THIS STORM CLOSELY AS BOTH THE 00Z ECMWF AND
GFS INDICATE THE POTENTIAL FOR OVER A HALF INCH OF ICE ACROSS
NORTHWEST MA INTO SOUTHWEST NH.
THURSDAY AND FRIDAY...
DRY WEATHER WITH MEAN TROF AXIS OFFSHORE. HOWEVER...WITH BELOW
NORMAL HEIGHTS LINGERING ACROSS THE NORTHEAST EXPECT COLDER THAN
NORMAL TEMPS.
&&
.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...
COLD FRONT IN MOVING IN TO EASTERN NY AND THE EASTERN BORDER OF PA AT
23Z WILL MOVE THROUGH NEW ENGLAND 01Z TO 04Z. ANY SNOW SHOWERS ARE
ISOLATED OR NONEXISTENT. WILL CONTINUE VFR CLOUDS THROUGH FROPA AND
FOR ABOUT 3 HOURS AFTER...THEN CLEARING SKIES.
SATURDAY...VFR. WINDS AT 950 MB AND 925 MB ARE FORECAST TO REACH 30
TO 35 KNOTS AND MUCH OF THIS WILL BE WITHIN THE MIXING LAYER.
FORECAST WILL INCLUDE NW SURFACE WINDS GUST TO 25-30 KTS.
SATURDAY NIGHT...VFR WITH DIMINISHING WIND AFTER SUNSET.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SUNDAY...VFR.
SUNDAY NIGHT AND MONDAY...
BRIEF PERIOD OF MVFR IN MIXED WINTRY PRECIP. CONDITIONS IMPROVE TO
VFR MONDAY AFTN.
TUESDAY...
VFR TO START...WITH MVFR POSSIBLE TUE NIGHT IN WINTRY PRECIPITATION.
WEDNESDAY...MVFR/IFR LIKELY IN WINTRY PRECIPITATION.
&&
.MARINE...
OVERNIGHT...WINDS WILL SHIFT LATER AS FRONT A BIT SLOWER TO MOVE
ACROSS THE WATERS. THIS MEANS DELAYING THE WIND INCREASE A FEW
HOURS...BUT SHOULD START PICKING UP AFTER 08Z OR SO. STILL EXPECT
WEST WINDS TO INCREASE TO 15 TO 25 KT WITH GUSTS UP TO 30 KT. SMALL
CRAFT ADVISORY CONTINUES FOR ALL THE COASTAL WATERS.
SATURDAY...SEAS REMAIN STEADY BETWEEN 4 TO 10 FT. WESTERLY WINDS 20
TO 30 KTS GUSTING UP TO 35 KTS. A GALE WATCH CONTINUED FOR ALL
THE COASTAL WATERS EXCEPT NARRAGANSETT BAY AND BOSTON HARBOR.
SATURDAY NIGHT...WINDS AND SEAS SLOWLY DIMINISH...REMAINING ABOVE
SMALL CRAFT CRITERIA. LIGHT FREEZING SPRAY IS POSSIBLE.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SUNDAY...
NW GALE AND FREEZING SPRAY POSSIBLE EARLY...THEN WIND DIMINISHING
DURING THE AFTERNOON AND EVENING AS HIGH PRES CRESTS OVER THE REGION.
SUNDAY NIGHT...
FAIRLY LIGHT WINDS WITH WEAK COLD FRONT APPROACHING FROM THE WEST.
MONDAY...
COLD FRONT MOVES ACROSS THE WATERS...WITH MODEST NW WINDS DEVELOPING
BEHIND THE FRONT MONDAY AFTN AND NIGHT. COULD BE SOME LIGHT FREEZING
SPRAY WITH COLDER TEMPS BEHIND THE FRONT.
TUESDAY...
QUIET WEATHER WITH WEAK HIGH PRESSURE BUILDING INTO THE AREA.
WEDNESDAY...
COASTAL LOW LIKELY RIDING THE COASTLINE OF SOUTHERN NEW ENGLAND.
ALTHOUGH THE STRENGTH OF THE LOW IS UNCERTAIN AT THIS TIME.
DEPENDING ON THE STRENGTH OF THE LOW COULD SEE A PERIOD OF NE GALES.
MARINERS ARE ENCOURAGED TO MONITOR LATER FORECASTS REGARDING WED/S
FORECAST.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING FROM NOON TODAY TO 7 AM EST SUNDAY FOR ANZ231>235-
237-250-254-255.
SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR ANZ230-236.
&&
SYNOPSIS...NOCERA - UPDATED 430 AM
NEAR TERM...EVT
SHORT TERM...EVT/RLG
LONG TERM...NOCERA - UPDATED 430 AM
AVIATION...WTB/NOCERA - UPDATED 430 AM
MARINE...NOCERA/EVT - UPDATED 430 AMHazardous weather outlook, Jan 2, 3:33 PM EST, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 333 PM EST FRI JAN 2 2009 ANZ236-CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-032045- NARRAGANSETT BAY-HARTFORD CT-TOLLAND CT-WINDHAM CT- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 333 PM EST FRI JAN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS... SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A WINTRY MIX OF PRECIPITATION IS LIKELY SOMETIME TUESDAY NIGHT INTO WEDNESDAY OF NEXT WEEK. THERE IS THE POTENTIAL FOR SIGNIFICANT ICING ACROSS NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. STAY TUNED TO LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-237-250-254-255-032045- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 333 PM EST FRI JAN 2 2009 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-032045- BOSTON HARBOR- 333 PM EST FRI JAN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 2, 11:45 PM EST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1145 PM EST FRI JAN 2 2009 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-030645- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 1145 PM EST FRI JAN 2 2009 ...A BAND OF BRIEF HEAVY SNOW SHOWERS TO IMPACT SOUTHERN NEW ENGLAND... AT 1135 PM NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A NARROW BAND OF HEAVY SNOW SHOWERS ACROSS THE BERKSHIRES AND EXTENDING SOUTHEAST INTO THE GREATER SPRINGFIELD AREA. THESE SNOW SHOWERS WILL CONTINUE TO MOVE QUICKLY EASTWARD ACROSS MASSACHUSETTS...RHODE ISLAND AND EASTERN CONNECTICUT DURING THE NEXT FEW HOURS. EXPECT THESE BRIEF HEAVY SNOW SHOWERS TO REDUCE VISIBILITY TO NEAR ZERO FOR A TIME ALONG WITH A QUICK COATING TO ONE INCH OF ACCUMULATION. THESE SNOW SHOWERS WILL EXIT THE AREA AND MOVE OFFSHORE BETWEEN 2 AM AND 3 AM. NOCERA
Special weather statement, Jan 3, 1:38 AM EST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 138 AM EST SAT JAN 3 2009 CTZ004-MAZ004>007-012>024-026-RIZ001>008-030815- WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...BARRE... FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER... MILFORD...WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON... QUINCY...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...AYER...FOSTER...SMITHFIELD... PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT... WESTERLY...NEWPORT...BLOCK ISLAND 138 AM EST SAT JAN 3 2009 ...BRIEF HEAVY SNOW SHOWERS ENTERING EASTERN MASSACHUSETTS AND RHODE ISLAND... AT 135 AM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF BRIEF HEAVY SNOW SHOWERS FROM NORTHERN WORCESTER COUNTY EXTENDING SOUTHEAST INTO NORTHERN RHODE ISLAND. THESE SNOW SHOWERS WILL CONTINUE TO MOVE EAST AND WILL MOVE OFFSHORE BETWEEN 230 AM AND 3 AM. UNTIL THEN...EXPECT SCATTERED SNOW SHOWERS BRIEFLY LOWERING VISIBILITY TO LESS THAN A MILE...WITH A FEW LOCATIONS DOWN TO NEAR ZERO IN HEAVY SNOW. ACCUMULATIONS WILL RANGE FROM A DUSTING TO A PERHAPS AN INCH IN A FEW SPOTS. THE SNOW SHOWERS WILL LIKELY WEAKEN SOMEWHAT OVER THE NEXT HOUR OR TWO. NOCERA
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 4:44 AM EST | Wind Advisory | BOX | Barnstable, Dukes, Nantucket | 19 hr |
Nearby
Gale Warnings in Massachusetts, 2009Every gale warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.